Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 59, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2016, 8:06 AM CDT for Garvin County, McClain County, Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 8:06 AM CDT (13:06 UTC)
- Expired
- Jun 12, 2016, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:25 AM CDT | FLASH FLOOD | Whitebead, OK | WATER UP TO THREE FOOT DEEP ACROSS STATE HIGHWAY 19 IN THE WHITEBEAD VICINITY. |
| Jun 12, 11:26 AM CDT | FLASH FLOOD | Maysville, OK | ONGOING FLASH FLOODING IN AND AROUND MAYSVILLE. |
| Jun 12, 11:30 AM CDT | FLASH FLOOD | 3 S Paoli, OK | HIGH WATER RESCUE SOUTH OF PAOLI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WGUS54 KOUN 121306 FFWOUN OKC049-087-121700- /O.NEW.KOUN.FF.W.0059.160612T1306Z-160612T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 806 AM CDT SUN JUN 12 2016 ...FLASH FLOOD EMERGENCY FOR MAYSVILLE AND PAOLI AREAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MCCLAIN COUNTY IN CENTRAL OKLAHOMA... NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA... * UNTIL NOON CDT * AT 804 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS EXTREME SOUTHERN MCCLAIN AND NORTHERN GARVIN COUNTIES. RAINFALL AMOUNTS OF UP TO 8 INCHES OF RAIN HAS FALLEN. FLASH FLOODING IS ALREADY OCCURRING. WATER RESCUES ARE ONGING IN THE PAOLI AND MAYSVILLE AREAS. THIS IS A FLASH FLOOD EMERGENCY FOR MAYSVILLE AND PAOLI AREAS. SEEK HIGHER GROUND NOW! THIS IS A POTENTIALLY LIFE THREATENING SITUATION! * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PAULS VALLEY...MAYSVILLE...PAOLI AND WHITEBEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND... DONT DROWN. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3487 9725 3473 9726 3475 9759 3488 9752 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:39 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 12, 6:39 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 639 AM CDT SUN JUN 12 2016 .DISCUSSION... The 12/12Z TAF discussion is below. && .AVIATION... Numerous showers and thunderstorms will continue this morning, generally southeast of I-44. These storms may affect (or at least be in the vicinity of) KOKC/KOUN/KLAW. Elsewhere, confidence and expected coverage is too low to include in TAFS this morning. In addition, lower (MVFR or perhaps IFR) ceilings may temporarily affect KGAG and KWWR this morning. More isolated storms are expected to develop this afternoon, but coverage is too low to include at any sites. Overnight, a complex of thunderstorms may approach KGAG and KWWR toward the end of period. PROB30s were included to account for this possibility. MVFR ceilings may also develop toward 12Z tomorrow morning, but opted not to include in TAFS for now. Mahale && .PREV DISCUSSION... /issued 412 AM CDT SUN JUN 12 2016/ DISCUSSION... Scattered showers and thunderstorms have developed in the vicinity of a mid-level low across southwest Oklahoma. The HRRR, HRRRX, and the 00Z 4KM NAM indicate scattered thunderstorms will continue to slowly shift eastward through the morning into the afternoon. Therefore, increased shower/storm chances to likely along and southeast of Interstate-44 this morning. The primary threat will be localized flooding as these storms are very efficient rain producers (based on radar and surface observations). A MCS is expected to develop across the High Plains later today/tonight. Remnants from the MCS may affect northwest Oklahoma early Monday morning. Isolated to scattered thunderstorms are expected to develop once again Monday afternoon. Greatest risk will be along and east of Interstate-35, where there will be lowered heights aloft. By Tuesday, a compact mid-level trough is expected to move into the Great Plains. Current model consensus still indicates the greatest ascent will stay north of Oklahoma. However, effective bulk shear around 30 knots and MLCAPE > 4000 J/kg would be sufficient for severe storms/supercells if any storms are able to develop in Oklahoma. Hot temperatures--especially across western Oklahoma and western north Texas--are expected Tuesday through Friday. The GFS is most aggressive with 850 mb temps 30C+ near the Texas/Oklahoma panhandle border. The ECMWF is not as aggressive with the low-level thermal fields, but still opted to bump temperatures up slightly Thursday and Friday. Areas east of I-35 could get close to or exceed heat advisory criteria based on current temperature/dewpoint forecasts. There is still evidence--especially in the GFS--of a possible backdoor front late in the week. Overall confidence is low, but will cool temperatures slightly on Saturday. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 71 89 73 / 50 10 30 20 Hobart OK 90 72 94 75 / 30 10 20 10 Wichita Falls TX 89 72 94 75 / 50 20 20 10 Gage OK 91 70 94 72 / 20 30 20 10 Ponca City OK 89 71 90 74 / 30 10 30 20 Durant OK 86 71 88 74 / 60 30 30 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 17/10/10
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 504 AM CDT SUN JUN 12 2016 OKZ004>048-050>052-TXZ083>090-131015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 504 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTHEAST OF INTERSTATE-44. HEAVY RAIN... GUSTY WINDS... AND FREQUENT LIGHTNING WILL BE PRIMARY HAZARDS. THE HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY...TUESDAY...AND FRIDAY NEXT WEEK. HEAVY RAINFALL WILL CONTINUE TO BE A HAZARD WITH ANY STORMS. ON TUESDAY...THERE IS A MARGINAL RISK OF SEVERE WEATHER NORTH AND EAST OF A LINE FROM WOODWARD... TO LAWTON... TO PAULS VALLEY... TO ADA OKLAHOMA. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES FROM TUESDAY ONWARD...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, Jun 12, 7:19 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 719 AM CDT SUN JUN 12 2016 OKZ039-121245- STEPHENS OK- 719 AM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEPHENS COUNTY UNTIL 745 AM CDT... AT 717 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF DUNCAN...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3435 9778 3438 9809 3467 9804 3467 9759 TIME...MOT...LOC 1217Z 219DEG 24KT 3451 9787 30
Special weather statement, Jun 12, 7:35 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 735 AM CDT SUN JUN 12 2016 OKZ023-121300- CADDO OK- 735 AM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO COUNTY UNTIL 800 AM CDT... AT 734 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE...MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3487 9817 3487 9848 3510 9842 3499 9812 TIME...MOT...LOC 1234Z 204DEG 6KT 3491 9835 30
Local storm report, Jun 12, 7:39 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
06/12/2016 M64 MPH STEPHENS OK MESONET
&&
MAHALELocal storm report, Jun 12, 7:43 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND GST 7 NW VELMA 34.53N 97.75W
06/12/2016 M62 MPH STEPHENS OK MESONET
&&
MAHALESpecial weather statement, Jun 12, 7:48 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 748 AM CDT SUN JUN 12 2016 OKZ038-121315- COMANCHE OK- 748 AM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE COUNTY UNTIL 815 AM CDT... AT 743 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EASTERN LAWTON... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3451 9841 3461 9846 3479 9825 3456 9817 TIME...MOT...LOC 1243Z 235DEG 9KT 3460 9837 30
Local storm report, Jun 12, 8:04 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 AM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 5 W PAOLI 34.83N 97.35W
06/12/2016 GARVIN OK LAW ENFORCEMENT
HIGH WATER RESCUES REPORTED BY GARVIN COUNTY SHERIFF
DEPT.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Jun 11, 7:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 17 min |
| Jun 12, 2:09 AM CDT | Special Weather Statement | OUN | Greer | 51 min |
| Jun 12, 2:16 AM CDT | Special Weather Statement | OUN | McClain | 59 min |
| Jun 12, 2:48 AM CDT | Special Weather Statement | OUN | Greer | 42 min |
| Jun 12, 2:59 AM CDT | Special Weather Statement | OUN | McClain | 61 min |
| Jun 12, 3:30 AM CDT | Special Weather Statement | OUN | Washita | 45 min |
| Jun 12, 3:32 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jun 12, 3:38 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie | 3 hr |
| Jun 12, 3:55 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 65 min |
| Jun 12, 3:58 AM CDT | Special Weather Statement | OUN | Carter, Murray | 62 min |
| Jun 12, 4:12 AM CDT | Special Weather Statement | OUN | Washita | 48 min |
| Jun 12, 4:17 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jun 12, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Jun 12, 4:34 AM CDT | Special Weather Statement | OUN | Coal | 56 min |
| Jun 12, 4:39 AM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 3 hr |
| Jun 12, 4:56 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Johnston, Murray, Pottawatomie | 64 min |
| Jun 12, 4:58 AM CDT | Special Weather Statement | OUN | Grady | 62 min |
| Jun 12, 5:00 AM CDT | Special Weather Statement | OUN | Kiowa | 45 min |
| Jun 12, 5:07 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, McClain, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Jun 12, 5:15 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 5:37 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 53 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 33 min |
| Jun 12, 5:50 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 12, 5:59 AM CDT | Flash Flood Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Jun 12, 6:02 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 33 min |
| Jun 12, 6:13 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Garvin, Grady, McClain | 3 hr |
| Jun 12, 6:40 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Garvin, Grady, Stephens | 3 hr |
| Jun 12, 7:19 AM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Jun 12, 7:33 AM CDT | Flash Flood Warning | OUN | Garvin, McClain | 4 hr |
| Jun 12, 7:35 AM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Jun 12, 7:37 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Stephens | 38 min |
| Jun 12, 7:48 AM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Jun 12, 7:56 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 8:16 AM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Jun 12, 8:51 AM CDT | Flash Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 3 hr |
| Jun 12, 9:06 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 9:11 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jun 12, 9:15 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Jun 12, 10:16 AM CDT | Flash Flood Warning | OUN | Comanche, Grady, Stephens | 3 hr |
| Jun 12, 10:27 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 48 min |
| Jun 12, 10:38 AM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Stephens | 3 hr |
| Jun 12, 11:25 AM CDT | Flash Flood Warning | OUN | Garvin, McClain | 3 hr |
| Jun 12, 11:25 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 6 days |
| Jun 12, 12:04 PM CDT | Flash Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 3 hr |
| Jun 12, 12:12 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 8 hr |
| Jun 12, 12:27 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 1:26 PM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Stephens | 3 hr |
| Jun 12, 2:09 PM CDT | Areal Flood Warning | OUN | Garvin, McClain | 6 hr |
| Jun 12, 2:48 PM CDT | River Flood Warning | OUN | Grady | 17 hr |
| Jun 12, 2:51 PM CDT | Areal Flood Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 6 hr |
| Jun 12, 3:27 PM CDT | Areal Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 12, 4:27 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 11 hr |
| Jun 12, 6:36 PM CDT | Areal Flood Warning | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 3 more | 12 hr |
| Jun 12, 6:39 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.